Alert archive / Virginia / Wind Advisories in 2019

Wind Advisory 2, NWS Wakefield, VA

January 30, 201936 counties in Virginia; 4 counties in Maryland

NWS Wakefield, VA issued this wind advisory at Jan 30, 2019, 3:46 AM EST for 36 counties in Virginia; 4 counties in Maryland. It took effect at Jan 30, 2019, 12:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2019, 3:46 AM EST (08:46 UTC)
In effect from
Jan 30, 2019, 12:00 PM EST
Expired
Jan 30, 2019, 6:00 PM EST
In force
6 hr
Issued by
NWS Wakefield, VA
All 40 counties

Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Accomack County, VA, Amelia County, VA, Caroline County, VA, Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, City of Richmond, VA, City of Williamsburg, VA, Cumberland County, VA, Dinwiddie County, VA, Essex County, VA, Fluvanna County, VA, Gloucester County, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, James City County, VA, King and Queen County, VA, King William County, VA, Lancaster County, VA, Louisa County, VA, Lunenburg County, VA, Mathews County, VA, Mecklenburg County, VA, Middlesex County, VA, New Kent County, VA, Northampton County, VA, Northumberland County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA, Prince George County, VA, Richmond County, VA, Westmoreland County, VA

The radar

The Norfolk radar (KAKQ), 67 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2019-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2019-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

320 
WWUS71 KAKQ 300846
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
346 AM EST Wed Jan 30 2019



MDZ021>025-VAZ048-060>062-064>069-075>078-080>086-090-099-100-
509>522-301700-
/O.NEW.KAKQ.WI.Y.0002.190130T1700Z-190130T2300Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Dinwiddie-Prince George-Charles City-
New Kent-Gloucester-Middlesex-Mathews-James City-Accomack-
Northampton-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Bybee, Central Plains, 
Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Farmville, 
Angola, Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, 
Goochland, Corbin, Burruss Corner, Cedar Fork, Dawn, South Hill, 
Fort Mitchell, Kells Corner, Arvins Store, Loves Mill, Lunenburg,
Nutbush, Rehoboth, Crewe, Earls, Mannboro, Scotts Fork, 
Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, 
Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito,
Sandy Point, Westmoreland, Colonial Beach, Leedstown, Oak Grove, 
Potomac Beach, Potomac Mills, Naylors Beach, Downing, Emmerton, 
Ethel, Farnham, Haynesville, Kennard, Lewisetta, Alfonso, 
Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina,
Reams, Petersburg, Hopewell, Barnetts, Wayside, Roxbury, 
Bottoms Bridge, Browns Corner, Mountcastle, New Kent Airport, 
Orapax Farms, Quinton, Talleysville, Achilles, Glass, 
Gloucester Point, Maryus, Naxera, Ordinary, Severn, Grafton, 
Harmony Village, Church View, Cooper, Healys, Jamaica, Nesting, 
Bavon, New Point, New Point Comfort, Peary, Williamsburg, 
Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, 
Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, 
Plantation, Louisa, Mineral, Ashland, Mechanicsville, Bon Air, 
Midlothian, Chesterfield, Chester, Colonial Heights, Richmond, 
Sandston, Aylett, King William, West Point, Beazley, Biscoe, 
Henley Fork, Indian Neck, Newtown, Owenton, 
Saint Stephens Church, King And Queen Court House, Tappahannock, 
and Dunnsville
346 AM EST Wed Jan 30 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

The National Weather Service in Wakefield has issued a Wind
Advisory, which is in effect from noon today to 6 PM EST this
evening.

* AREAS AFFECTED: Portions of south central, central, and eastern
  Virginia, and the lower eastern shore of Maryland and Virginia.

* WINDS: West to southwest 20 to 25 mph with gusts up to 40 to 45
  mph, shifting to the west to northwest late in the afternoon.

* TIMING: The strongest winds are expected during the mid to late
  afternoon hours. 

* IMPACTS: Strong winds may blow down limbs, trees, and power 
  lines. Isolated power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

LKB/TMG
2 follow-up statements
320 
WWUS71 KAKQ 301535
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
1035 AM EST Wed Jan 30 2019


MDZ021>025-VAZ048-060>062-064>069-075>078-080>086-090-099-100-
509>522-302300-
/O.CON.KAKQ.WI.Y.0002.190130T1700Z-190130T2300Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Dinwiddie-Prince George-Charles City-
New Kent-Gloucester-Middlesex-Mathews-James City-Accomack-
Northampton-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Bybee, Central Plains, 
Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Farmville, 
Angola, Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, 
Goochland, Corbin, Burruss Corner, Cedar Fork, Dawn, South Hill, 
Fort Mitchell, Kells Corner, Arvins Store, Loves Mill, Lunenburg,
Nutbush, Rehoboth, Crewe, Earls, Mannboro, Scotts Fork, 
Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, 
Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito,
Sandy Point, Westmoreland, Colonial Beach, Leedstown, Oak Grove, 
Potomac Beach, Potomac Mills, Naylors Beach, Downing, Emmerton, 
Ethel, Farnham, Haynesville, Kennard, Lewisetta, Alfonso, 
Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina,
Reams, Petersburg, Hopewell, Barnetts, Wayside, Roxbury, 
Bottoms Bridge, Browns Corner, Mountcastle, New Kent Airport, 
Orapax Farms, Quinton, Talleysville, Achilles, Glass, 
Gloucester Point, Maryus, Naxera, Ordinary, Severn, Grafton, 
Harmony Village, Church View, Cooper, Healys, Jamaica, Nesting, 
Bavon, New Point, New Point Comfort, Peary, Williamsburg, 
Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, 
Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, 
Plantation, Louisa, Mineral, Ashland, Mechanicsville, Bon Air, 
Midlothian, Chesterfield, Chester, Colonial Heights, Richmond, 
Sandston, Aylett, King William, West Point, Beazley, Biscoe, 
Henley Fork, Indian Neck, Newtown, Owenton, 
Saint Stephens Church, King And Queen Court House, Tappahannock, 
and Dunnsville
1035 AM EST Wed Jan 30 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* AREAS AFFECTED: Portions of central and eastern Virginia, and
  the lower eastern shore of Maryland.

* WINDS: West to southwest 20 to 25 mph with gusts up to 40 to 
  45 mph, shifting to the west to northwest late in the 
  afternoon.

* TIMING: The strongest winds are expected during the mid to 
  late afternoon hours.

* IMPACTS: Strong winds may blow down limbs, trees, and power 
  lines. Isolated power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
467 
WWUS71 KAKQ 302254
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
554 PM EST Wed Jan 30 2019

MDZ021>025-VAZ048-060>062-064>069-075>078-080>086-090-099-100-
509>522-310000-
/O.EXP.KAKQ.WI.Y.0002.000000T0000Z-190130T2300Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Dinwiddie-Prince George-Charles City-
New Kent-Gloucester-Middlesex-Mathews-James City-Accomack-
Northampton-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Bybee, Central Plains, 
Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Farmville, 
Angola, Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, 
Goochland, Corbin, Burruss Corner, Cedar Fork, Dawn, South Hill, 
Fort Mitchell, Kells Corner, Arvins Store, Loves Mill, Lunenburg,
Nutbush, Rehoboth, Crewe, Earls, Mannboro, Scotts Fork, 
Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, 
Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito,
Sandy Point, Westmoreland, Colonial Beach, Leedstown, Oak Grove, 
Potomac Beach, Potomac Mills, Naylors Beach, Downing, Emmerton, 
Ethel, Farnham, Haynesville, Kennard, Lewisetta, Alfonso, 
Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina,
Reams, Petersburg, Hopewell, Barnetts, Wayside, Roxbury, 
Bottoms Bridge, Browns Corner, Mountcastle, New Kent Airport, 
Orapax Farms, Quinton, Talleysville, Achilles, Glass, 
Gloucester Point, Maryus, Naxera, Ordinary, Severn, Grafton, 
Harmony Village, Church View, Cooper, Healys, Jamaica, Nesting, 
Bavon, New Point, New Point Comfort, Peary, Williamsburg, 
Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, 
Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, 
Plantation, Louisa, Mineral, Ashland, Mechanicsville, Bon Air, 
Midlothian, Chesterfield, Chester, Colonial Heights, Richmond, 
Sandston, Aylett, King William, West Point, Beazley, Biscoe, 
Henley Fork, Indian Neck, Newtown, Owenton, 
Saint Stephens Church, King And Queen Court House, Tappahannock, 
and Dunnsville
554 PM EST Wed Jan 30 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

The gusty west winds behind the arctic cold front will slowly 
diminish tonight.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Jan 30, 1:33 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Jan 30, 1:33 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
133 AM EST Wed Jan 30 2019

.SYNOPSIS...
An arctic cold front approaches from the west this morning, and
crosses the region late this afternoon. Well below normal
temperatures will prevail tonight and Thursday. A weak system
passes by to the north on Friday, with high pressure returning
on Saturday.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
As of 100 AM EST Wednesday...

Cold front has pushed offshore, leaving gusty NW winds in it's
wake. Temperatures have dropped off into the upper 20s to lower
30s from the MD eastern shore to central VA, and into the mid-
upper 30s across SE VA and NE NC. Dry, but an area of clouds has
expanded in coverage a bit along and east of I-95. Expect this
to gradually clear out prior to sunrise. Lows from around 20 F
NW to the upper 20s/lower 30s SE.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH FRIDAY/...
As of 315 PM EST Tuesday...

Wednesday will be another day where we see weak high pressure
over the area in the morning followed by the approach of
another arctic front late. Skies will be mainly sunny in the
morning, with an increase in clouds in the aftn/especially over
the N/NE sections of the CWA. Of note, dry and breezy
conditions should allow for drying of any slick roads with
travel conditions improving quickly by mid-late morning
Wednesday. This arctic front, although generally starved of
moisture, will have the potential to produce scattered snow
showers over the lower MD Eastern Shore by late afternoon,
though any accumulating snow will remain N of the local area.
Will continue with slight chc PoPs (~20%). Temperatures will be
chilly on Wed, but with the front not expected to cross the
region until late in the day, temps should be able to reach the
low-mid 40s in far southern VA and NE NC, tapering to highs in
the mid 30s over the northern tier of the CWA. It will become
quite windy by aftn as the arctic front moves into the region
from the NW, bringing very dry air (dew pts falling into the
single digits) and very deep mixing as the H8 temperatures crash
between 18Z/Wed and 00Z/Thu. BUFKIT soundings tend to
overestimate winds when looking at the top of the mixed layer,
but even a glance at the middle portion of the mixed layer would
support wind gusts to 30-40 mph for a few hrs in the aftn/early
evening. Will highlight this in the HWO.

GFS/NAM in good agreement with the arctic high building into
the area Wednesday night and Thursday. After lows bottoming out
in the single digits and teens Thursday morning, look for highs
ranging from the mid 20s over the north to the lower 30s in the
south. A Wind Chill Advisory will likely be needed for areas
north of RIC over to the lower MD Eastern Shore for Thursday
morning if enough wind lingers to produce wind chill values of
zero to 5 below (wind chills likely to be in the single digits
above zero for the remainder of the CWA Thu morning).

Keeping slight chc PoPs in the forecast for Friday afternoon is
the GFS/GEFS/CMC show a clipper system producing widely sct
rain/snow showers. EC keeps us dry. Partly to mostly cloudy with
highs from the low 30s north to the mid 40s south, after morning
lows in the teens and 20s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 315 PM EST Tuesday...

All RA/SN will have exited inland areas by 00z Sat. Any lingering
pcpn near the coast (-RA over SE VA/-SN over the Lower MD Ern Shore)
will move offshore between 03-06z Sat as a frontal boundary surges
south of the region and an area of cold high pressure settles into
the ern Great Lakes/Mid-Atlantic. Regardless, model QPF from 00-06z
Sat is a couple hundredths of an inch (at best) over the Lower Ern
Shore/SE VA. Temperatures will fall into the upper teens over the
Lower MD Ern Shore with 20s elsewhere. Expect one more cool/cold day
on Sat as sfc high pressure settles over the region. Highs will
range from the upper 30s-low 40s in areas near the coast, with mid
to perhaps upper 40s inland.

The area of sfc high pressure moves offshore on Sun. This will allow
winds to turn back to the S as strong low pressure deepens over the
Plains. This area of low pressure (sfc-aloft) will track from the
central Plains to the Upper Midwest from Sun-Mon. This will allow
temperatures to continue to warm up due to persistent low level
WSW/SW flow. Rain chances look very minimal (PoPs around 20%) on
Mon/Tue, as the area of low pressure will be displaced well to our
NW. Highs in the upper 40s-mid 50s Sun will warm into the upper 50s-
mid 60s by Mon. Highs could approach 70 by Tue as SW flow persists.
Rain chances increase by midweek as another area of low pressure/
associated cold front approach the region.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
As of 100 AM EST Wednesday...

Latest sfc analysis shows that the cold front has pushed
offshore and winds have shifted to the NW. Will be gusty to
20-25 kt near the coast through 09Z, generally 10-15 kt or less
elsewhere. One last area of clouds with MVFR CIGS 1500-2500 ft
has expanded over eastern VA and will affect main terminals
through ~08-10Z as well. Otherwise, clearing skies after 09Z and
mainly SKC through the rest of the morning. A secondary arctic
front will quickly follow this aftn and evening. A WSW wind
will increase and become strong and rather gusty from late
morning through the aftn, and then shift to W then WNW behind
the front late aftn through the evening. The potential exists
for sustained winds to ~20 kt with gusts up to 35 kt. There is a
minimal chc of SHSN at SBY with the arctic front as well, but
did not include in the TAF attm due to very dry low levels.

Cold high pressure builds over the area with less wind Thursday.
Some increase in clouds expected Fri as the sfc high weakens/retreats
off to the NE with a low chance for snow showers Fri
aftn/evening over northern sections of the FA.

&&

.MARINE...
As of 315 PM EST Tuesday...

Latest obs and buoy reports reflect SSE flow 15-25 kt across the
waters this afternoon. A strong cold front continues to approach the
local area from the W today, and still on track to have the front
cross the waters late this aftn into this evening. Seas have already
increased to 4-6ft across the coastal waters, 2-3 ft waves on the
Bay. Winds shift to the NW 15-25 ft with gusts to 30 kt this evening
behind the initial strong cold front. Could see a few gusts to 35 kt
are possible with initial surge of strong CAA and robust pressure
rises, but in- house experimental wind probs and high-res models
continue to show likely predominate high-end SCA through this time
frame.

Most notable change to headlines for this forecast package is the
issuance of Gale Warnings for the Bay, lower James River and the
coastal waters north of the VA/NC border for tomorrow aftn and
evening. Will have a short-lived "lull" of sub-sca or marginal SCA
conditions late tonight/early Wed morning. However, another
reinforcing shot of cold air arrives late Wed/Wed night, w/ the
arctic cold front. Winds out of the W-SW 10-20 kt veer to the W then
NW and ramp up to 20-30 kt post-frontal, with gusts to ~35kt through
Wed night. Some gusts up to 40 kt possible late Wed aftn into Wed
evening for the lower Bay and northern/central coastal waters.
Better CAA/Pressure rises remain these areas, and points north.
Thus, would expect our far southern waters will be marginal with
respect to experiencing anything more than 1-2 hrs of Gale
Force gusts. Thus, we have held the Upper James River, as well
as the York/Rappahannock Rivers, and ANZ658 in SCA for now.
Freezing spray has been maintained in the forecast for Wed night
and early Thu, as an arctic airmass overspreads the waters.

High pressure returns Thu into Thu night, with winds to slowly
subside later Thu into Fri. A brief period of light return flow
developing later Fri, with wind becoming NNE 5-15 kt late Fri night
into Sat, as modifying Arctic sfc high builds overhead.

&&

.EQUIPMENT...
As of 315 PM EST Tuesday...

The KDOX radar is currently down for a faulty azimuth motor.
Parts are expected to arrive today. A return to service time is
unknown at this time.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until midnight EST tonight for ANZ635>637.
     Small Craft Advisory until noon EST today for ANZ630>632-634-
     638-650-652-654-656.
     Gale Warning from noon today to midnight EST tonight for
     ANZ630>632-634-638-650-652-654-656.
     Small Craft Advisory until 6 AM EST Thursday for ANZ633-658.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...JDM/LKB
LONG TERM...ERI
AVIATION...ERI/LKB
MARINE...MAM
EQUIPMENT...AKQ
Hazardous weather outlook, Jan 29, 9:23 PM EST, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
923 PM EST Tue Jan 29 2019

NCZ015>017-031-032-102-VAZ095-097>100-310230-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Eastern Currituck-Norfolk/Portsmouth-Chesapeake-Virginia Beach-
Accomack-Northampton-
923 PM EST Tue Jan 29 2019

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong wind gusts to 40 mph will be possible Wednesday afternoon and
early evening as an arctic front crosses the area. Very cold air
then arrives Wednesday night through Thursday night. Lows Thursday
morning will mostly be in the teens, with wind chill values in the
single digits above zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>014-030-VAZ048-060>062-064>069-075>090-092-093-096-509>525-
310230-
Northampton-Hertford-Gates-Bertie-Fluvanna-Prince Edward-Cumberland-
Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-
Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Suffolk-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
923 PM EST Tue Jan 29 2019

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Temperatures are expected to fall into 20s overnight into Wednesday
morning. Any residual moisture on surfaces such as bridges, overpasses
and sidewalks should freeze, resulting in some slick spots through
Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-310230-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
923 PM EST Tue Jan 29 2019

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Rain may mix with or briefly change to snow before ending around
midnight. A light coating of snow may occur. Additionally, with
temperatures expected to fall into 20s overnight into Wednesday
morning, any residual moisture on surfaces such as bridges,
overpasses and sidewalks should freeze, resulting in some slick spots
through Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong wind gusts to 40 mph will be possible Wednesday afternoon and
early evening as an arctic front crosses the area. Very cold air
then arrives Wednesday night through Thursday night. Lows Thursday
morning will range from 5 to 15 degrees above zero, with wind chills
potentially as low as zero to 5 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:42 AM ESTWind Chill AdvisoryAKQCaroline, Essex, Fluvanna, Goochland, Hanover, King and Queen and 6 more29 hr

Nearby

Wind Advisories in Virginia, 2019Wind Advisories in Maryland, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.